0
RESEARCH PAPERS

Rheological Equations for Synovial Fluids

[+] Author and Article Information
W. M. Lai, S. C. Kuei, V. C. Mow

Department of Mechanical Engineering, Aeronautical Engineering and Mechanics, Rensselaer Polytechnic Institute, Troy, N.Y. 12181

J Biomech Eng 100(4), 169-186 (Nov 01, 1978) (18 pages) doi:10.1115/1.3426208 History: Received May 15, 1978; Online October 21, 2010

Abstract

This review examines a number of theoretical constitutive equations which are applicable to the description of rheological behaviors of synovial fluids. These equations include the integral type, the rate type, the differential type and the generalized new-tonian fluid. Explicit values of the material parameters and/or material functions appearing in these equations are obtained from the many rheological measurements on synovial fluids of the literature. Many of the values of these parameters are taken from the literature, but some are newly computed values obtained by the present authors to make the list of available constitutive equations more extensive, using the existing experimental data. It is hoped that the diversity of the constitutive equations presented here and their appropriate material constants and/or functions will afford researchers in the field of synovial joint biomechanics the choice of a particular constitutive model for synovial fluid to meet their specific purpose.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In